Alert archive / Georgia / Special Weather Statements in 2013
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 4, 2013, 2:34 PM EDT for Marion County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2013, 2:34 PM EDT (18:34 UTC)
- Expired
- Aug 4, 2013, 3:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
County Marion County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WWUS82 KFFC 041834
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 4 2013
GAZ091-041900-
234 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MARION
COUNTY UNTIL 300 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION COUNTY...INCLUDING AREAS AROUND
OAKLAND...BRANTLEY...ZELLOBEE...TAZEWELL...BUENA VISTA...
DRANEVILLE...PUTNAM AND DOYLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3231 8466 3241 8466 3249 8455 3236 8439
3230 8439 3230 8441 3223 8441 3223 8443
3218 8442 3213 8444 3213 8450
TIME...MOT...LOC 1834Z 319DEG 13KT 3236 8456
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 7:53 AM EDT, 6 hours 41 minutes earlier.
Area forecast discussion, Aug 4, 7:53 AM EDT, 6 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 753 AM EDT SUN AUG 4 2013 .PREV DISCUSSION... /ISSUED 330 AM EDT SUN AUG 4 2013/ SHORT TERM /TODAY THROUGH MONDAY/... SYNOPTIC GUIDANCE IS IN PRETTY GOOD AGREEMENT THROUGH THE SHORT TERM...AT LEAST WITH THE MASS FIELDS. THE 12Z ECMWF IS A LITTLE MORE ENHANCED WITH A SHORTWAVE AND RESULTING MCS DIVING DOWN THE NORTHWEST FLOW LATE IN THE PERIOD...BUT THAT WOULD NOT REALLY AFFECT US UNTIL THE EXTENDED PERIOD ANYWAY. NEW 00Z ECMWF IN SLIGHTLY BETTER AGREEMENT WITH 00Z GFS. IN THE MEANTIME...UPPER HIGH OVER THE SOUTHERN PLAINS WILL REMAIN IN PLACE WITH WEAK NORTHWEST FLOW ALOFT OVER THE SOUTHEAST /BEST FLOW CONTINUES OVER THE MID TO UPPER MISSISSIPPI AND OHIO VALLEYS/. THE UPPER HIGH RETROGRADES AND WEAKENS EVER SO SLIGHTLY THROUGH THE PERIOD...WHICH ALLOWS A SLIGHT ENHANCEMENT IN THE NORTHWEST FLOW ALOFT BY MONDAY. FOR TODAY...THERE SHOULD BE ENOUGH FORCING EARLY THIS MORNING FROM A TRANSITORY SHORTWAVE FOR SOME SHOWERS IN THE MOUNTAINS BEFORE 12Z SO HAVE KEPT SLIGHT CHANCE POPS THERE. OTHERWISE THE BEST CHANCES REMAIN TO THE SOUTH WHERE AN ILL-DEFINED SURFACE BOUNDARY REMAINS TO PROVIDE SOME FOCUS FOR AFTERNOON CONVECTION...BUT EVEN THEN HAVE KEPT IT CHANCE AT BEST. BEHIND THE BOUNDARY THERE IS JUST NOT ENOUGH FORCING OR INSTABILITY FOR MUCH IN THE WAY OF POPS. WPC QPF REFLECTS THIS OVERALL THINKING WELL. STRAIGHT-UP MOS GUIDANCE INCREASES TEMPS INTO THE 90S JUST ABOUT EVERYWHERE BUT ADDING BIAS CORRECTION TO IT REDUCES THE HIGHS BY 4-5 DEGREES EXCEPT FOR EXTREME SOUTHEAST. HAVE TAKEN A BLEND...GENERALLY GOING COOLER THAN GUIDANCE TO ACCOUNT FOR BIASES BUT WITH WEAK HEIGHT RISES ACROSS THE DEEP SOUTH CANNOT RULE OUT TEMPS CLIMBING A TAD MORE THAN CURRENTLY FORECAST...WHICH RANGE FROM THE UPPER 80S NORTH TO THE MID 90S SOUTH. SHOULD BE VERY LITTLE IF ANY CONVECTION OVERNIGHT...OTHER THAN PERHAPS SOMETHING LINGERING ACROSS SOUTHERN ZONES. ON MONDAY WHILE THE BOUNDARY REMAINS TO THE SOUTH...ANOTHER SHORTWAVE PASSES THROUGH IN THE STRONGER NORTHWEST FLOW ALOFT AND THUS CANNOT RULE OUT CONVECTION ANYWHERE ACROSS THE AREA...THOUGH THE HIGHEST CHANCES DO REMAIN TO THE SOUTH. CAPE VALUES SLIGHTLY HIGHER ON MONDAY AS WELL...WITH MLCAPES INCREASING TO BETWEEN 800-1200 J/KG ON AVERAGE ACROSS THE AREA DEPENDING ON WHICH MODEL YOU BELIEVE. WITH THIS COMES MORE CLOUD COVER /AND WITH THE SLIGHTLY RETROGRADING HIGH...A SMALL DROP IN THICKNESSES/ AND THUS TEMPS MONDAY SHOULD BE LOWER THAN THOSE TODAY...GENERALLY UPPER 80S NORTH TO LOWER 90S SOUTH. TDP LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... A STALLED FRONTAL BOUNDARY WILL PROVIDE UNSETTLED WEATHER ACROSS THE CWFA FOR THE FIRST HALF OF NEXT WEEK. THE STATIONARY BOUNDARY REMAINS ACROSS THE SOUTHERN CWFA THROUGH WEDNESDAY. SEVERAL WAVES OF SURFACE LOW PRESSURE/UPPER LEVEL DISTURBANCES WILL INTERACT WITH THE FRONT...BRINGING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE REGION. DO THINK THE WEAK BOUNDARY WILL SERVE TO FOCUS CONVECTION TUESDAY AND WEDNESDAY...BUT THE MID LEVEL SHORTWAVES COLD PROVIDE MORE BROAD SCALE LIFT. WITH THE MOIST/UNSTABLE ATMOSPHERE IN PLACE...THINK SCT CONVECTION IS LIKELY ACROSS THE ENTIRE CWFA AT THIS TIME. LATER SHIFTS MAY BE ABLE TO DISCERN/BETTER TIME THE SHORTWAVES AND ADJUST POPS ACCORDINGLY. CONVECTION MAY NOT ENTIRELY BE DIURNAL IN NATURE...SO WILL LEAVE IN ISO/SCT POPS IN THE FORECAST DURING THE OVERNIGHT HOURS. THE STATIONARY BOUNDARY SHOULD BECOME DIFFUSE BY THURSDAY. HOWEVER...WITH HIGH PRESSURE OFF THE EASTERN SEABOARD AND SOUTHERLY FLOW BRINGING ABUNDANT MOISTURE NORTHWARD FROM THE GULF...SCT DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE THURSDAY INTO FRIDAY. THE NEXT COLD FRONT WILL DIP SOUTH TOWARDS THE CWFA BY SATURDAY OR SUNDAY. MODELS ARE PROGGING THIS BOUNDARY TO STALL ACROSS NORTHERN GA AT THIS TIME. NLISTEMAA && .AVIATION... 12Z UPDATE... MAINLY VFR THIS MORNING...THOUGH THERE ARE SOME PATCHES OF MVFR FOG AROUND. SHRA IN E AL HAS LARGELY DISSIPATED AND WILL LIKELY NOT MAKE IT TO ANY TAF SITES EXCEPT POSSIBLY CSG...BUT THERE MAY BE ADDITIONAL DEVELOPMENT THIS AFTERNOON. FOR THE MOST PART EXPECT FEW-SCT 4-5KFT THIS AFTERNOON...LIFTING THIS EVENING. NW WINDS 5-10KT WITH LOW-END GUSTS WILL DIMINISH OVERNIGHT AND SHIFT TO NE AFTER 09Z. EXPECT FEW-SCT CU 4-5KFT AGAIN ON MONDAY. //ATL CONFIDENCE...12Z UPDATE... MEDIUM-HIGH ON CIGS REMAINING VFR THROUGH THE PERIOD. MEDIUM-HIGH ON TIMING OF WIND SHIFT. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 91 69 88 72 / 5 5 20 20 ATLANTA 88 70 87 75 / 10 5 20 20 BLAIRSVILLE 85 63 83 66 / 5 5 20 20 CARTERSVILLE 88 66 89 71 / 5 5 20 20 COLUMBUS 93 73 93 76 / 30 10 30 30 GAINESVILLE 88 69 86 72 / 5 5 20 20 MACON 93 71 92 75 / 20 10 30 30 ROME 89 65 89 69 / 5 5 20 20 PEACHTREE CITY 89 68 89 72 / 20 5 20 20 VIDALIA 93 74 92 75 / 40 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 4, 7:52 AM EDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 752 AM EDT SUN AUG 4 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 752 AM EDT SUN AUG 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHERN GEORGIA THIS AFTERNOON AND EVENING. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL... WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 4, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 4 2013
GAZ091-041900-
234 PM EDT SUN AUG 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN MARION
COUNTY UNTIL 300 PM EDT...
AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRANTLEY...MOVING SOUTHEAST AT 15 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MARION COUNTY...INCLUDING AREAS AROUND
OAKLAND...BRANTLEY...ZELLOBEE...TAZEWELL...BUENA VISTA...
DRANEVILLE...PUTNAM AND DOYLE. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.
&&
LAT...LON 3231 8466 3241 8466 3249 8455 3236 8439
3230 8439 3230 8441 3223 8441 3223 8443
3218 8442 3213 8444 3213 8450
TIME...MOT...LOC 1834Z 319DEG 13KT 3236 8456The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:03 PM EDT | Special Weather Statement | FFC | Dooly | 27 min |
| Aug 4, 5:02 PM EDT | Special Weather Statement | FFC | Wilcox | 28 min |
| Aug 4, 6:50 PM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Aug 4, 7:27 PM EDT | Special Weather Statement | FFC | Toombs | 33 min |
Nearby
Special Weather Statements in Georgia, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.